Mississippi, 2003

Hail and Damaging Wind in Mississippi, July 14, 2003

July 14, 2003 · NWS JAN · 2 events in 2 counties and zones

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 14, 2:45 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 14, 2:45 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT MON JUL 14 2003

NOT A GREAT DEAL OF CHANGE TO THE CURRENT FORECAST...HOWEVER THERE
AREA SOME...AS PERSISTENCE WILL BE THE GUIDE. CURRENTLY ISOLATED
SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED OVER THE FA. A NICE
DIFFERENTIAL HEATING BOUNDARY SET UP EARLIER ALONG THE CIRRUS SHIELD
FROM T.S CLAUDETTE. NOT EXPECTING THIS PRECIP TO INCREASE IN
COVERAGE AND IT SHOULD DISSIPATE SHORTLY AFTER SUNSET.

FOR TUE...EXPECT SIMILAR CONDITIONS AS TODAY...WITH SLIGHTLY WARMER
TEMPS AND LOWER POPS. THIS WILL BE ATTRIBUTED TO INCREASING HGTS
ALOFT AS UPPER RIDGE STARTS TO BUILD EAST. WILL HOLD ONTO 30% (SCT)
POPS ACROSS THE S FOR ANY OUTER RAIN BANDS FROM CLAUDETTE.

BY WED...HGTS ALOFT CONTINUE TO RISE AS UPPER RIDGE REALLY TAKES
HOLD. MODELS INDICATE A WEAK FRONT TO TRY AND MOVE INTO TN AND
DEVELOP PRECIP WELL AHEAD OF THE FRONT IN N MS. AT THIS TIME FEEL
THIS IS A BIT TOO AGGRESSIVE AND TOO FAR S. UPPER RIDGE LOOKS TO BE
THE DOMINATE FEATURE AND WILL STICK WITH MAIN PLAYER. WILL MENTION
30 POPS FOR MY NE FEW COUNTIES AND ISOLATED ELSEWHERE. WITH LESS
PRECIP COMES HIGHER TEMPS...EXPECT HIGHS 93-95 MOST LOCATIONS WITH
0LOWER 90S ACROSS THE SE.

FOR THU AND FRI HAVE LOWERED POPS TO ISOLATED OR LESS. DRYING ALOFT
CONTINUES AS THE UPPER RIDGE HOLDS STEADY. BY SAT...GFS INDICATES A
UPPER LOW TO MOVE E ACROSS THE GULF AND ALLOW THE UPPER RIDGE TO
PUSH BACK WEST. THIS WILL ALLOW A PORTION...SE HALF...OF THE FA TO
GET PLACED IN THE WEAKNESS OF THE UPPER RIDGE. ALSO...LOW LEVEL
MOISTURE WILL BE ABLE TO MAKE A COMEBACK FROM THE S. WILL HOLD ONTO
NEAR CLIMO POPS AND TEMPS.

JAN BB 071/093 072/093 072 36-1-
    BBBBB 094/073 093/073 093/073 092/073 092 20112033333
MEI BG 070/093 071/093 071 36-1-
    BBBBB 094/072 093/072 092/072 092/072 092 20112033333

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

36
Hazardous weather outlook, Jul 14, 1:59 PM CST, 3 hours 11 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
151959-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT MON JUL 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND TUESDAY...

...THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI THROUGH THIS EVENING. NO SEVERE
STORMS ARE EXPECTED AT THIS TIME.

AFTERNOON HEATING...MOISTURE AND INSTABILITY WILL LEAD TO A FEW
THUNDERSTORMS OVER CENTRAL MISSISSIPPI THIS AFTERNOON AND
EVENING...WHILE THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE
SEABREEZE AND MOVE INLAND TOWARD SOUTH MISSISSIPPI AND NORTHEAST
LOUISIANA. WITH PLENTY OF MOISTURE OVER THE AREA...HEAVY RAINFALL
IS LIKELY WITH ANY THUNDERSTORMS THAT DEVELOP. FREQUENT
LIGHTNING...SMALL HAIL AND WIND GUSTS TO 40 MPH WILL ALSO BE
POSSIBLE. MOST OF THE ACTIVITY SHOULD DIMINISH AFTER SUNSET.

SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE FOR NORTHEAST
LOUISIANA AND SOUTH MISSISSIPPI TUESDAY AFTERNOON. MORE
THUNDERSTORMS WILL DEVELOP ALONG THE SEABREEZE AND MOVE INTO A
MOIST AND UNSTABLE ATMOSPHERE. HEAVY RAIN...FREQUENT
LIGHTNING...WIND GUSTS TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE
AGAIN ON TUESDAY. MOST OF THE ACTIVITY SHOULD REMAIN ALONG AND
SOUTH OF A LINE FROM QUITMAN TO MAGEE TO WINNSBORO LOUISIANA. NO
SEVERE STORMS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Winston

When
July 14, 5:10 PM CST
Where
Winston County, 1 mi E of Louisville
Measured
1 in hail
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
33.133, -89.033

Thunderstorm Wind, Montgomery

When
July 14, 6:40 PM CST to 6:45 PM CST
Where
Montgomery County, Central Portion
Measured
50 kt (58 mph) estimated sustained
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
33.483, -89.617

A few large trees were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366389, 5366390.